Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 64, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 6, 2009, 10:46 AM CDT for DeKalb County, Marshall County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2009, 10:46 AM CDT (15:46 UTC)
- Expired
- May 6, 2009, 11:09 AM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 9:27 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 061546
TORHUN
ALC049-095-061630-
/O.NEW.KHUN.TO.W.0064.090506T1546Z-090506T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1046 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1130 AM CDT
* AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
HUSTLEVILLE...OR ABOUT 7 MILES NORTH OF ALBERTVILLE...MOVING
NORTHEAST AT 35 MPH. IN ADDITION...RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 3 MILES
SOUTHWEST OF ALBERTVILLE...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
WHITON.
CHIGGER HILL.
LAKEVIEW.
PEEKS CORNER.
FYFFE.
ALBERTVILLE.
PAINTER...HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.
&&
LAT...LON 3420 8606 3418 8619 3410 8630 3421 8640
3452 8613 3451 8612 3453 8610 3453 8609
3448 8609 3449 8601 3452 8594 3442 8583
TIME...MOT...LOC 1543Z 228DEG 31KT 3436 8617
$$
KDW3 follow-up statements
000
WWUS54 KHUN 061556
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1056 AM CDT WED MAY 6 2009
ALC049-095-061630-
/O.CON.KHUN.TO.W.0064.000000T0000Z-090506T1630Z/
MARSHALL AL-DEKALB AL-
1056 AM CDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN DEKALB AND SOUTHEASTERN MARSHALL COUNTIES...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HUSTLEVILLE...OR
ABOUT 7 MILES NORTHEAST OF ALBERTVILLE...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE BUT ARE NOT
LIMITED TO HOPEWELL...FYFFE...WHITON...GERALDINE...SKIRUM...
CHIGGER HILL...LAKEVIEW...PEEKS CORNER...GUEST AND SHILOH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.
&&
LAT...LON 3420 8606 3418 8619 3410 8630 3421 8640
3452 8613 3451 8612 3453 8610 3453 8609
3448 8609 3449 8601 3452 8594 3442 8583
TIME...MOT...LOC 1553Z 229DEG 28KT 3436 8613
$$
KDW000
WWUS54 KHUN 061604
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 AM CDT WED MAY 6 2009
ALC095-061614-
/O.CAN.KHUN.TO.W.0064.000000T0000Z-090506T1630Z/
MARSHALL AL-
1104 AM CDT WED MAY 6 2009
...THE TORNADO WARNING FOR SOUTHEASTERN MARSHALL COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.
LAT...LON 3434 8609 3437 8611 3440 8611 3440 8612
3441 8612 3442 8611 3444 8611 3448 8606
3449 8599 3452 8594 3442 8583
TIME...MOT...LOC 1604Z 229DEG 28KT 3442 8605
$$
ALC049-061630-
/O.CON.KHUN.TO.W.0064.000000T0000Z-090506T1630Z/
DEKALB AL-
1104 AM CDT WED MAY 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR WEST
CENTRAL DEKALB COUNTY...
AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOPEWELL...OR
ABOUT 12 MILES NORTHEAST OF ALBERTVILLE...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHIGGER
HILL...LAKEVIEW...FYFFE...GUEST AND SHILOH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.
&&
LAT...LON 3434 8609 3437 8611 3440 8611 3440 8612
3441 8612 3442 8611 3444 8611 3448 8606
3449 8599 3452 8594 3442 8583
TIME...MOT...LOC 1604Z 229DEG 28KT 3442 8605
$$
KDW000
WWUS54 KHUN 061609
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1109 AM CDT WED MAY 6 2009
ALC049-061619-
/O.CAN.KHUN.TO.W.0064.000000T0000Z-090506T1630Z/
DEKALB AL-
1109 AM CDT WED MAY 6 2009
...THE TORNADO WARNING FOR WEST CENTRAL DEKALB COUNTY IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN CANCELED.
BRIEF HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WERE STILL
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.
LAT...LON 3434 8609 3437 8611 3440 8611 3440 8612
3441 8612 3442 8611 3444 8611 3448 8606
3449 8599 3452 8594 3442 8583
TIME...MOT...LOC 1609Z 229DEG 28KT 3444 8601
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 6, 8:16 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 6, 8:16 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 AM CDT WED MAY 6 2009
.UPDATE...MESOSCALE UPDATE.
&&
.DISCUSSION...
CONVECTIVE LINE NOW PUSHING THROUGH NWRN AL AND SRN MIDDLE
TN...WITH STRONGEST TSRA GENERALLY IN LAWRENCE COUNTY AND POINTS
SOUTH TO SOUTHWEST. BEHIND THE LINE...A 200 MILE WIDE AREA ON
STRATIFORM RA WITH A FEW EMBEDDED CONVECTIVE ELEMENTS WAS MOVING
ACROSS NWRN MISS/NWRN AL. RADAR IMGRY HAS SHOWN SOME WEAKENING
WITH THE LINE AS IT HAS MOVED INTO NWRN AL THIS MORNING...WITH IR
IMGRY LIKEWISE SHOWING CLOUD TOP WARMING. MOTION OF THE LINE IS
BEING DOMINATED BY COLD POOL INTERACTIONS WITH THE REGIONAL SCALE
FLOW. AS LONG AS THIS REMAINS MOSTLY SERLY ACROSS NERN AL...SHOULD
SEE A CONTINUATION OF CONVECTION ALONG THE LEADING EDGE OF THE
LINE. ANALYSES CONTINUE TO INDICATE A 50-60KT LOW-LVL JET MOVING
ACROSS THE AREA. COULD CONTINUE TO SEE SOME CONVECTIVE VERTICAL
MIXING WITH SVR TS WINDS POSSIBLE. HOWEVER...CONVECTION MAY NOW
BE RUNNING AHEAD OF THE BETTER LL JET DYNAMICS. THE MAIN CONCERN
CONTINUES TO BE THE AMOUNT OF RAIN THAT IS LIKELY TO FALL AS THIS
LINE CROSSES THE AREA...WHICH WILL LIKELY BE AROUND ONE TO TWO
INCHES. THIS IS IN ADDITION TO THE LOCALIZED HEAVY RAINS THAT FELL
ACROSS THE AREA WITH SCTD TS EARLY THIS MORNING. SEVERAL FLASH
FLOODING REPORTS HAVE ALREADY BEEN RECEIVED...AND THE ADDITIONAL
RAINS WITH THIS LINE WILL ONLY EXACERBATE THE SITUATION.
ELSEWHERE...FURTHER SOUTH WHERE THE LINE BENDS A LITTLE OF A MORE
SW- NE ORIENTATION...5-10KT SRLY INFLOW SHOULD BE SUFFICIENT TO
KEEP THE LINE SUSTAINED. FURTHER CONVECTIVE DEVELOPMENT UPSTREAM
IS OCCURRING IN THE ARKLATEX REGION...AND SHOWS A GENERALLY ESE
MOVEMENT. LARGER S/SERLY FLOW AND COLD POOL INTERACTIONS WITH THIS
DEVELOPING CONVECTIVE SYSTEM WILL LIKELY HELP TO KEEP IT TO OUR
SOUTH LATER TODAY AS IT CONTINUES TO EVOLVE.
AFTER THIS LINE OF RA/TS MOVES THROUGH THIS MORNING AND THE
AFTN...MAY SEE MOSTLY A CLOUDY DAY...WITH MOST CONVECTION
REMAINING TO OUR SOUTH. WILL HAVE TO WATCH FOR SOME POSSIBLE
REDEVELOPMENT LATER THIS AFTN AS ANOTHER UPR WAVE CROSSES THE
AREA...BUT INSTABILITY MAY BE MINIMAL.
&&
.AVIATION... /ISSUED 650 AM CDT WED MAY 6 2009/
LINE OF +TSRA MOVING INTO NWRN AL THIS MORNING...AND WILL AFFECT
KMSL TERMINAL 12Z-13Z AND KHSV FROM 13Z-14Z BASED ON BEST
ESTIMATES. IFR VIS LIKELY RIGHT ALONG THE LINE OF HEAVIEST
CONVECTION...WITH LIFR BRIEFLY POSSIBLE. CURRENTLY HAVE
PREDOMINANT MVFR CIGS...BUT MAY NEED TO AMEND TO IFR IF THOSE
CONDITIONS PREVAIL FOR SUFFICIENT DURATION. BEHIND THE LINE...AN
EXTENDED PERIOD OF RA WITH SOME EMBEDDED TS WILL CONTINUE FOR
SEVERAL HOURS. SOME UNCERTAINTY REGARDING REDEVELOPMENT OF
CONVECTION AGAIN LATER TODAY...BUT THINK MOST CONCENTRATED
CONVECTION WILL REMAIN TO OUR S LATER TODAY. HAVE RETAINED JUST A
VCSH THOUGH TO ADDRESS THIS UNCERTAINTY. MVFR FOG DEVELOPMENT
POSSIBLE LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 300 AM CDT WED MAY 6 2009/
ROUND ONE OF CONVECTION IS CURRENTLY CROSSING THE HUN CWFA...AND
FORTUNATELY MOST OF THE ACTIVITY HAS REMAINED BELOW SEVERE
THRESHOLDS. LOCAL ANALYSIS SUGGESTS THAT THE AREA IS RELATIVELY
STABLE AND DRY /KEY WORD BEING RELATIVELY/ COMPARED TO AREAS TO
THE W AND SW--DEWPTS ACROSS THE HUN CWFA ARE STILL IN THE 50S IN
SOME SPOTS ACROSS NE AL/SRN MID TN COMPARED TO UPR 60S/NEAR 70
OBSERVED ACROSS THE LOWER MS VALLEY. MEANWHILE...ROUND TWO OF
CONVECTION IS FIRING ACROSS ARKANSAS AT THE INTERSECTION OF A SFC
FRONT...40KT LLJ...AND SHORTWAVE TROUGH AXIS.
THERE IS LITTLE DOUBT THAT IT WILL RAIN ACROSS THE AREA TODAY--
INSTEAD QUESTIONS SURROUND WHETHER ANY STORMS WILL BE SEVERE AND
JUST HOW MUCH IT MIGHT RAIN. 00Z MODELS /ASIDE FROM THE RUC/ HAVE
DONE A VERY POOR JOB WITH THE 3-6HR FCST...AND THE GFS IN PARTICULAR
HAS SOME INTERESTING GRID-SCALE CONVECTIVE FEEDBACK ISSUES...SO
CONFIDENCE IN FCST DETAILS IS NOT PARTICULARLY HIGH. HOWEVER...
MODELS ARE CONSISTENT IN SHOWING 500-1500 J/KG OF CAPE ACROSS THE
AREA THIS AFTN WITH FAIRLY STRONG SPEED SHEAR THOUGH NOT TREMENDOUS
DIRECTIONAL SHEAR. THEY ARE ALSO CONSISTENT IN POOLING IMPRESSIVE
MOISTURE AHEAD OF THE FRONT--GFS INDICATES ALMOST 2 IN PWATS ACROSS
THE AREA...MORE THAN 250 PCT OF NORMAL--IN ADDITION TO WIND PROFILES
THAT SUPPORT TRAINING ECHOES. IN LIGHT OF SIGNIFICANT RAINS SEEN
ALREADY THIS MONTH...IT WILL TAKE LITTLE EFFORT TO PRODUCE FLASH
FLOODING IN THIS ENVIRONMENT...SO WILL CONTINUE THE WATCH FOR TODAY.
SEVERE WX SEEMS TO BE A GOOD POSSIBILITY AS WELL IN LIGHT OF
INSTABILITY PARAMS...WITH MAINLY A DAMAGING WIND THREAT GIVEN THE
SHEAR PROFILES. HOWEVER WE HAVE SAID THAT BEFORE THIS SPRING...SO IT
IS WORTH SAYING THAT MESOSCALE BOUNDARIES...LOCALLY BACKED SFC
WINDS...OR BREAKS IN THE CLOUDS THAT ALLOW FOR ENHANCED HEATING
COULD CREATE A HIGHER TORNADO THREAT.
UPPER TROUGH AXIS SHOULD PUSH THROUGH THE AREA THIS EVENING...
ENDING THE SIGNIFICANT THREATS BUT PERHAPS DRYING THINGS OUT
ENTIRELY. PWATS WILL REMAIN UNSEASONABLY HIGH WITHIN A NWLY FLOW AND
MDLS TRY TO GENERATE SCTD QPF...BUT THERE IS LITTLE OF NOTE
SYNOPTICALLY TO ORGANIZE CONVECTION. BY FRIDAY...ANOTHER DEVELOPING
LOW OVER THE PLAINS WILL CONCENTRATE CONVECTION ACROSS THE OHIO AND
MID-MS VALLEYS AND PLACE THE AREA IN THE WARM SECTOR. SO FOR
THU/FRI...HAVE TRENDED DRIER THOUGH NOT QUITE AS DRY AS THE GFS MOS
YET. HAVE ALSO TRENDED WARMER...THOUGH FCST VALUES BELOW MAY BE TOO
LOW IF SKIES CLEAR OUT AND THERE IS A LOT OF SUNSHINE.
LONGER TERM...PREFERRED THE OLD ECMWF TO THE NEW GFS...BUT CHANGES
ARE MINOR. THE NEXT COLD FRONT WILL IMPACT THE AREA SATURDAY AND
SUNDAY...BRIEFLY PUSH THROUGH THE AREA...THEN ALMOST IMMEDIATELY
RETREAT NEWD AS A WARM FRONT. THUS CHANCE POPS ARE WARRANTED... WITH
HIGHEST VALUES WITH THE MAIN UPPER TROUGH AXIS SAT/SUN...AND THEN
SCTD ACTIVITY FOR THE EARLY PART OF THE WORK WEEK. HAD NO ARGUMENT
WITH THE GFSX MOS VALUES FOR TEMPS...WHICH ARE CLOSE TO THE
EXISTING FCST AND SEASONAL AVGS ANYWAY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION/MESOSCALE...KDW
PREV DISCUSSION...99Hazardous weather outlook, May 6, 10:33 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1033 AM CDT WED MAY 6 2009 ALZ001>010-016-TNZ076-096-097-061830- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1033 AM CDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... FLOODING WILL CONTINUE AND INCREASE IN SEVERITY DURING TODAY. HEAVY RAIN THAT HAS ALREADY OCCURRED WILL GENERATE RIVER AND SMALL STREAM FLOODING THROUGHOUT THE DAY. ANOTHER ROUND OF RAIN AND POSSIBLE THUNDERSTORMS MAY AFFECT THE AREA THIS AFTERNOON. GIVEN A SATURATED GROUND FROM RECENT RAINS...THERE IS AN ELEVATED RISK FOR FLOODING AND FLASH FLOODING...EVEN FROM DOWNPOURS OF A SHORT DURATION. ALTHOUGH THE THREAT OF SEVERE WEATHER IS DECREASING...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING IN NORTHEAST ALABAMA...AND AGAIN THIS AFTERNOON IN NORTH ALABAMA. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY IN NORTHEAST ALABAMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... FLOOD CONCERNS WILL CONTINUE THROUGH THE END OF THE WEEK. A CHANCE FOR MORE THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE WORK WEEK...AND ESPECIALLY ON SATURDAY...AS A FRONTAL SYSTEM MOVES SOUTHEAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL MAY INCREASE A FLOODING OR FLASH FLOOD POTENTIAL DURING THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAS BEEN REQUESTED AND IS ONGOING IN NORTHEAST ALABAMA. ACTIVATION IS POSSIBLE THIS AFTERNOON. SPOTTER REPORTS OF FLOODING ARE STRONGLY ENCOURAGED. JE
In the hours before
Special weather statement, May 6, 8:02 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 802 AM CDT WED MAY 6 2009 ALZ004-007-061345- LAWRENCE-MORGAN- 802 AM CDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL 845 AM CDT... AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF LANDERSVILLE...IN LAWRENCE COUNTY...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN...MOULTON. SPEAKE. CADDO. NEEL...DANVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR NORTHERN ALABAMA. DJN
Local storm report, May 6, 9:29 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TORNADO CULLMAN 34.17N 86.84W
05/06/2009 CULLMAN AL TRAINED SPOTTER
TRAINED SPOTTER REPORTS A TORNADO CROSSING INTERSTATE 65
AT EXIT 310 IN CULLMAN.
&&
AMINLocal storm report, May 6, 9:33 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
933 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL EMERGENCY MNGR
TREE DOWN IN DECATUR ALONG CONWAY RAINER ROAD NEAR
PLEASANT HILL.
0827 AM TSTM WND DMG S CADDO 34.57N 87.14W
05/06/2009 LAWRENCE AL EMERGENCY MNGR
TREES DOWN ON CR 327 SOUTH OF CADDO. DAMAGE TO MOBILE
HOME.
&&
AMINLocal storm report, May 6, 9:35 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM TSTM WND DMG HARTSELLE 34.44N 86.94W
05/06/2009 MORGAN AL EMERGENCY MNGR
TREES DOWN ON BUD WEAVER ROAD AND ASHLEY BEND ROAD NEAR
HARTSELLE.
&&
AMINLocal storm report, May 6, 10:28 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1028 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
LARGE TREE DOWN ACROSS ROADWAY ON HWY 67 S AT ENTREKIN
ROAD.
0921 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ON A HOUSE ON GORDON ROAD IN DECATUR.
0930 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ACROSS HWY 31 IN THE UNION HILL COMMUNITY.
&&
AMINLocal storm report, May 6, 10:43 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
POWERLINES DOWN ON CHESTNUT STREET IN DECATUR.
0859 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN IN ROADWAY AT THE INTERSECTION OF 14TH STREET
AND 4TH AVENUE IN DECATUR.
0900 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ON THE ROADWAY ON 11TH STREET AT SOMERVILLE
ROAD IN DECATUR.
0902 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ON AN APARTMENT BUILDING ON WADSWORTH STREET IN
DECATUR. NO INJURIES REPORTED.
0908 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ACROSS ROADWAY IN THE 700 BLOCK OF 14TH AVENUE
IN DECATUR.
0912 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREES DOWN ACROSS 600 BLOCK OF WILSON MOUNTAIN ROAD IN
THE ODEN RIDGE COMMUNITY.
0917 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ON A HOUSE ON 7TH AVE IN DECATUR.
0918 AM TSTM WND DMG DECATUR 34.61N 86.98W
05/06/2009 MORGAN AL MESONET
TREE DOWN ON A HOUSE. POWER LINES DOWN ALSO ON SHERMAN
STREET IN DECATUR.
&&
AMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:32 AM CDT | Flash Flood Warning | HUN | Cullman | 3 hr |
| May 6, 4:45 AM CDT | Flash Flood Warning | HUN | Lawrence, Morgan | 3 hr |
| May 6, 5:04 AM CDT | Flash Flood Warning | HUN | DeKalb, Marshall | 5 hr |
| May 6, 5:14 AM CDT | Flash Flood Warning | HUN | Limestone, Madison, Marshall, Morgan | 3 hr |
| May 6, 5:48 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 42 min |
| May 6, 5:51 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 5 hr |
| May 6, 6:05 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| May 6, 6:29 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 46 min |
| May 6, 6:32 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| May 6, 7:13 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 47 min |
| May 6, 7:31 AM CDT | Flash Flood Warning | HUN | Cullman, Lawrence, Morgan | 4 hr |
| May 6, 8:09 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 51 min |
| May 6, 8:14 AM CDT | Flash Flood Warning | HUN | Limestone, Madison, Marshall | 4 hr |
| May 6, 8:24 AM CDT | Tornado Warning | HUN | Lawrence, Morgan | 21 min |
| May 6, 8:38 AM CDT | Severe Thunderstorm Warning | HUN | Morgan | 37 min |
| May 6, 8:52 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 38 min |
| May 6, 8:55 AM CDT | Tornado Warning | HUN | Limestone, Madison | 20 min |
| May 6, 9:02 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 5 hr |
| May 6, 9:03 AM CDT | Tornado Warning | HUN | Cullman | 27 min |
| May 6, 9:05 AM CDT | Tornado Warning | HUN | Madison | 25 min |
| May 6, 9:11 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 49 min |
| May 6, 9:20 AM CDT | Tornado Warning | HUN | Cullman | 40 min |
| May 6, 9:25 AM CDT | Tornado Warning | HUN | Madison | 22 min |
| May 6, 9:45 AM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 45 min |
| May 6, 9:46 AM CDT | River Flood Warning | HUN | Madison | 11 hr |
| May 6, 9:49 AM CDT | River Flood Warning | HUN | Lawrence | 11 hr |
| May 6, 9:52 AM CDT | Tornado Warning | HUN | Cullman | 23 min |
| May 6, 10:13 AM CDT | Tornado Warning | HUN | Marshall | 47 min |
| May 6, 10:31 AM CDT | Tornado Warning | HUN | Jackson | 29 min |
| May 6, 10:42 AM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
| May 6, 11:12 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 13 min |
| May 6, 2:13 PM CDT | River Flood Watch | HUN | Madison, Marshall, Morgan | 21 hr |
| May 6, 4:46 PM CDT | Areal Flood Warning | HUN | Lauderdale | 3 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.